Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 282, NWS St. Louis, MO

June 25, 2000Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2000, 10:30 PM CDT for Adams County, Illinois. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 25, 2000, 10:30 PM CDT (03:30 UTC)
Expired
Jun 25, 2000, 11:15 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Adams County, IL

What was reported inside it

TimeReportWhereRemark
Jun 25, 10:48 PM CDTThunderstorm Wind 52 EQuincy, ILThunderstorm wind gusts downed several large trees on the east end of town.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 260331
SVRSTL
ILC001-260415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1115 PM CDT

* AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER QUINCY...MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH...
  MENDON
  CAMP POINT
  GOLDEN
  CLAYTON
  QUINCY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.

LAT...LON 4022 9153 3976 9141 3976 9092 4022 9094

RP/MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:45 PM CDT, 6 hours 45 minutes earlier.

Area forecast discussion, Jun 25, 3:45 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SUN JUN 25 2000

LKS LIKE WE CAN ONLY GET ABT 24 HRS OF TRANQUIL WX...AS NXT ROUND OF
STMS HV ALREADY FORMED OVR E NE/W IA.  CORFIDI VECTORS FROM ALL 3
MDLS ARE ALL POINTING TO A PRONOUCED SSE PROPAGATION OF STORMS DURG
THE OVRNGT HRS...WHICH WL ALLOW STMS TO INGEST AMS THAT CURRENLY HAS
LIS RUNNING FROM -10 TO -13 AND CAPES IN THE 3000-5000 J/KG RANGE.
THINK ETA QPF HAS AMTS RIGHT...BUT NOT AT ALL CERTAIN ABT THE
ORIENTATION WHICH KPS MAX RAINS OVR KS.  NGM IS CERTAINLY MORE
CORRECT WITH ONGOING CNVTN OVR OK...AND NOTICED THAT IT TENDS TO
SHIFT BULLSEYE MORE EWD INTO W MO. STM MOTION VECTORS ASSOC WITH
ONGOING STMS WULD SUPPORT THIS...AS WULD SUBTLE BUT SGFNT 85H
THERMAL GRADIENT WHICH IS DRAPED OVR W MO ATTM.

WITH INSTABILITIES SO GRT...PWS OF 1.5 TO 2.0...AND WITH SATURATED
GND FROM RECENT RAINS...AM CONCERNED THAT THIS MAY BE A VRY DANGEROUS
EVENT DURG THE OVRNGT HRS.  WL ISSUE FFA FOR NW PARTS OF CWFA FOR
TNGT DUE TO THIS THRT...GENLY ALG AND W OF A UIN-JEF LN.  HVIST RAIN
THRT IN OUR FA CERTAINLY APRS TO BE CNTRL MO...BUT WITH SUCH LO FFG
VALUES OVR NE DUE TO FRI NGTS/SAT RAINS...WL XTND WATCH INTO THIS
AREA AS WELL.

MDLS ARE IN GENL AGREEMENT THAT SVRL TROFS WL BE PASSING THRU CNTRL
U.S. OVR THE NXT 36 HRS...ALLOWING CDFNT OVR PLAINS TO DROP ACR FA.
12Z RUNS FOLLOWING CLOSELY WITH PREV RUNS IN PLACING FNT VCNTY OF
UIN-CNU LN BY 12Z...AND INTO SE MO BY MON EVE.  CHC POPS GIVEN BY
MOS SEEM A LTL LO ACR AREA ON MON...HWVR IF STMS BCM OUTFLO DOMINATED
THESE NUMBERS MAY BE MORE CORRECT. OVRALL...PCPN SHUD WIND DOWN FROM
N TO S DURING THE DAY MON...WITH LAST OF THE RAIN EXITING S AREAS
MON EVE.

NOW APRS FNT WL DROP FAR ENUF S TO MAKE TUE A DRY DAY...BFR NXT
SHTWV ROTATES THRU MEAN TROF PSTN OVR CNTRL U.S. AND GENERATES
ANOTHER ROUND OF RAIN FOR MID WEEK.

AS ALWAYS THIS TIME OF YR...TEMPS WL BE STGLY INFLUENCED BY TSTM
ACTIVITY...BUT IN GENL GOING FCSTS STILL LK TO BE A GD FIRST ESTIMATE.

.STL...FFA TNGT ALG-W OF A UIN-JEF LN
TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:50 PM CDTSevere Thunderstorm WarningLSXPike40 min
Jun 25, 11:14 PM CDTTornado WarningLSXPike46 min
Jun 25, 11:26 PM CDTSevere Thunderstorm WarningLSXBrown49 min
Jun 26, 12:03 AM CDTSevere Thunderstorm WarningLSXPike42 min
Jun 26, 12:14 AM CDTSevere Thunderstorm WarningLSXCalhoun61 min
Jun 26, 12:28 AM CDTSevere Thunderstorm WarningLSXGreene62 min
Jun 26, 12:55 AM CDTSevere Thunderstorm WarningLSXJersey65 min
Jun 26, 1:51 AM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair39 min
Jun 26, 2:35 AM CDTSevere Thunderstorm WarningLSXBond, Clinton25 min
Jun 26, 2:35 AM CDTSevere Thunderstorm WarningLSXWashington25 min
Jun 26, 3:00 AM CDTSevere Thunderstorm WarningLSXClinton, Washington45 min
Jun 26, 3:09 AM CDTSevere Thunderstorm WarningLSXFayette, Marion51 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.